Tornadoes · United States · Kansas · 2007
EF0 tornado, Fowler, Kansas, February 23, 2007
This EF0 tornado ran 2.5 miles across Meade County on February 23, 2007, touching down at 9:56 PM CST and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- February 23, 2007
- Touchdown
- 9:56 PM CST (03:56 UTC)
- Lifted
- 10:06 PM CST (04:06 UTC)
- On the ground
- 10 minutes
- Path length
- 2.5 miles (4.0 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Meade County
- Touchdown point
- 37.380, -100.355
- Lift-off point
- 37.457, -100.296
- Record number
- 0702232156-01
What the Weather Service recorded
Tornadoes in February in southwest Kansas are a rare occurrence but striking at night is even more of a rare event. Late in the evening on February 23, 2007, two tornadoes danced across the farmland of Meade, Gray and Ford counties. The strongest and longest lived tornado had it���s sights on Dodge City but fortunately dissipated before reaching the city of 30,000 plus. It did however produce EF1 damage southwest of town.
The first tornado started at 956 PM CST 8.5 miles west of Fowler in Meade county and traveled about 2.5 miles before dissipating at 1006 PM 7.5 miles northwest of Fowler. It did very minor damage to some trees.
The second tornado to form started 6.3 miles northwest of Fowler at 1011 PM and traveled a total of 17 miles dissipating at 1040 PM 7 miles southwest of the Dodge City Post Office. It did EF1 damage to five pivot irrigation sprinklers, trees and some outbuildings...in addition to moving a 3000 gallon tank about 1/2 of a mile. In Meade county it tipped over a pivot sprinkler before moving into Ford county at 1014 PM.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
4 minutes of warning. NWS DDC issued a tornado warning for this county at 03:52 UTC, 4 minutes before the tornado touched down, in force until 04:15 UTC.
The county was under a tornado watch, issued at 02:29 UTC and running to 08:35 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:11 UTC | 02:29 UTC | Tornado Watch | DDC |
| 02:29 UTC | 08:35 UTC | Tornado Watch | DDC |
| 03:18 UTC | 04:00 UTC | Severe Thunderstorm Warning | DDC |
| 03:52 UTC | 04:15 UTC | Tornado Warning | DDC |
| 18:00 UTC | 03:00 UTC | High Wind Warning | DDC |
| 18:00 UTC | 17:00 UTC | High Wind Watch | DDC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 00:43 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at Feb 23, 2:29 PM CST, 7 hours 27 minutes earlier.
Area forecast discussion, Feb 23, 2:29 PM CST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 229 PM CST FRI FEB 23 2007 .DAYS 1-2... 12Z UPPER AIR ANALYSIS REVEALED A +110 KT SUBTROPICAL JET ACROSS WESTERN TX WITH A +130KT POLAR JET DIVING SOUTHWARD JUST OFF OF THE CA COAST. WATER VAPOR IMAGERY SHOWED TODAY/SATURDAY WEATHER CONTINUING TO DIG DEEPER ACROSS SOUTHERN CA/SOUTHERN AZ. HEIGHT FALLS RATHER IMPRESSIVE WITH -150 METERS AT LAS VEGAS THIS MORNING. S/WV OVER MEXICO MOVING TOWARD WESTERN TX. CAPPING AIR AT H7 ACROSS MUCH OF THE HIGH PLAINS WITH READINGS INTO THE +6C TO +10C RANGE THIS MORNING. PLUME OF LOW LEVEL MOISTURE SURGING NORTH, NOSING INTO SOUTHERN TX PANHANDLE THIS MORNING. SEVERE WEATHER THIS EVENING/TONIGHT AND POTENTIAL BLIZZARD NORTH SATURDAY CONTINUE TO BE THE FORECAST ISSUES THIS PERIOD. DEVELOPING SURFACE LOW PRESSURE WILL CONTINUE TO STRENGTHEN THROUGHOUT THE EVENING AND OVERNIGHT HOURS. AS DEWPOINTS RISE AND TRACK NORTH INTO MUCH OF SOUTHWEST KANSAS, DRYLINE WILL SET UP. DEWPOINTS EAST OF DRYLINE WILL BE INTO THE LOWER TO MID 50S BY 00Z SAT. MODELS ARE FORECASTING CAPE FROM 800 J/KG TO OVER 1000 J/KG FROM SCOTT CITY TO LAKIN TO LIBERAL AND EAST. LIS WILL FALL WELL BELOW 0C. SINCE CLOUD COVER REMAINED EAST OF CWA TODAY, SHOULD BE ABLE TO REALIZE FORECAST INSTABILITY. AT 16Z, VISIBLE SAT SHOWS LOW CLOUDS ACROSS ICT AND SOUTHWEST INTO OK. MUCH OF SOUTHWEST KS WAS MOSTLY SUNNY. EITHER WAY, WITH DYNAMICS ASSOCIATED WITH THIS POWERFUL STORM, SEVERE WEATHER THREAT LOOKS VERY REAL. 0-1KM HELICITY IN EXCESS OF 200 M2/S2 ACROSS THIS REGION AS WELL. SOUNDINGS RATHER OMINOUS. INITIALLY, TORNADIC POTENTIAL APPEARS RATHER HIGH WITH ANY SUPERCELL DEVELOPMENT ALONG AND AHEAD OF THE DRYLINE THIS EVENING. ONCE SEVERE WEATHER SHIFTS EAST, COLDER AIR WILL BEING TO FILTER ACROSS WESTERN FA. WRAP AROUND MOISTURE WILL BE ALL SNOW BY EARLY MORNING SATURDAY ACROSS CURRENT BLIZZARD WATCH REGION. TROWAL RATHER IMPRESSIVE OVER THIS LOCATION. PPW VALUES SHOULD BE AROUND 0.75 IN THE WRAP AROUND. 2-D FRONTOGENESIS AT BOTH H7 AND H85 VERY IMPRESSIVE. JUST WHERE THE HEAVY SNOW BAND SETS UP IS STILL IN QUESTION BUT IT WILL BE ACROSS THE NORTHERN FA. THIS AREA COULD IN EXCESS OF 6 INCHES OF SNOW. CENTRAL PORTIONS OF CWA WILL ALSO SEE A PERIOD OF STRONGER FORCING IN THE WRAP AROUND (POST DRY SLOT IN THE EARLY MORNING HOURS). WITH H85 WINDS ON THE ORDER OF +50KTS ACROSS THE CWA BY MIDDAY SATURDAY, HAVE DECIDED TO UPGRADE PRESENT BLIZZARD WATCH AND HIGH WIND WATCH TO A BLIZZARD WARNING AND A HIGH WIND WARNING. WILL HAVE TO KEEP A VERY CLOSE EYE ON AREAS JUST SOUTH OF BLIZZARD WARNING FOR CHANGEOVER TIMING. PRESENT MODEL RUNS INDICATE THAT A BRIEF PERIOD OF NEAR BLIZZARD CONDITIONS OR BLIZZARD CONDITIONS COULD BE POSSIBLE IF SNOW OCCURS DURING THE MID AFTERNOON AND EVENING HOURS. FOR NOW, HAVE DECIDED TO MENTION IN HIGH WIND WARNING BUT NOT UPGRADE TO A BLIZZARD WARNING THERE. AS SYSTEM PULLS AWAY FROM CWA SATURDAY EVENING, WINDS WILL RELAX. WILL CONTINUE TO BE BREEZY THROUGH EARLY SUNDAY MORNING BUT BELOW WARNING CRITERIA. SKIES WILL BEGIN TO CLEAR FROM SOUTHWEST TO NORTHEAST SUNDAY MORNING. ALL IN ALL, SUNDAY WILL BE FAIRLY NICE. WAA WILL INCREASE ACROSS THE SOUTHWESTERN PORTION OF FA BY 00Z MON. WILL MAKE A FEW MINOR TWEAKS TO TEMPERATURES DURING THIS TIME. .DAYS 3-7... ONLY MINOR CHANGES TO THE EXTENDED TODAY. FOR MONDAY...HAVE LOWERED MAXT GRIDS SOME AS SURFACE RIDGING WILL BE A LITTLE MORE PRONOUNCED THAT PREVIOUSLY INDICATED WITH A WEAK SURFACE LOW TRACKING ALONG THE RED RIVER CORRIDOR. A COUPLE GFS ENSEMBLE MEMBERS SUGGESTING SOME VERY LIGHT ACCUMULATING PRECIPITATION AS A WEAK PERTURBATION MOVES ACROSS THE PLAINS...HOWEVER WILL NOT INSERT ANY SLT CHC POPS AT THIS TIME. FOR TUESDAY...THE PREVIOUSLY EXPECTED NICE WARM-UP FOR TUESDAY WILL LIKELY ONLY BE LIMITED TO THE FAR SOUTHWESTERN ZONES (SOUTH OF THE SNOWPACK) AS STUBBORN SURFACE RIDGING SHOULD KEEP A RECIRCULATED MODIFIED CP AIRMASS IN CHECK. THE FAIRLY FLAT H5 RIDGING AHEAD OF THE NEXT WESTERN CONUS TROUGH WOULD ALSO SUGGEST A LIMITED WARM SECTOR BY TUESDAY. BEYOND TUESDAY...THERE ARE LARGE UNCERTAINTIES IN HOW THE ATMOSPHERE WILL EVOLVE AS THE MEAN TROUGHING SHIFTS EASTWARD. THE GFS ENSEMBLES NOW SUGGEST LESS OF AN INTERESTING SOUTHERN ROCKIES UPPER LOW DEVELOPMENT AROUND LATE WEDNESDAY-THURSDAY...MORE IN LINE WITH THE ECMWF MODEL...TAKING A LEAD VORT MAX/JET STREAK NORTHEASTWARD INTO THE NORTHERN PLAINS. THIS PATTERN WOULD BE A DRY ONE FOR WESTERN KANSAS. GIVEN THE UNSTABLE PERFORMANCE OUT THIS FAR...WILL LEAVE THE GRIDS ALONE FOR NOW (KEEPING THE 20 POPS IN THERE FOR THURS-THURS NIGHT)...ALTHOUGH IF THESE TRENDS CONTINUE WITH THIS LEAD VORT EJECTION INTO THE NORTHERN PLAINS THEN WILL HAVE TO REMOVE POPS AT SOME POINT. && .PRELIMINARY POINT TEMPS/POPS... DDC 46 46 26 48 / 60 70 40 0 GCK 37 41 24 45 / 40 70 40 0 EHA 31 38 24 49 / 60 70 30 0 LBL 39 41 25 50 / 40 70 30 0 HYS 43 44 25 43 / 70 70 70 0 P28 53 54 29 50 / 70 40 40 0 && .DDC WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING FROM 10 AM CST /9 AM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT FOR KSZ030-031-043>046-061>063- 074-075. HIGH WIND WARNING FROM 12 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT FOR KSZ064>066-076>081-084>090. && FN30/25
Hazardous weather outlook, Feb 23, 12:03 PM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1203 PM CST FRI FEB 23 2007 KSZ030-031-043>046-061>066-074>081-084>090-241815- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1203 PM CST FRI FEB 23 2007 /1103 AM MST FRI FEB 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 5 PM CST ALONG A LINE FROM ROUGHLY DIGHTON TO LIBERAL. THE STORMS WILL BE DEVELOPING ALONG A SHARPENING DRYLINE AHEAD OF AN APPROACHING POWERFUL UPPER STORM SYSTEM. LOW LEVEL MOISTURE WILL CONTINUE TO ADVANCE NORTHWARD INTO SOUTHWEST KANSAS THROUGH THE EVENING AND OVERNIGHT HOURS. THIS COMBINED WITH SIGNIFICANT MID-LEVEL COOLING WILL SUPPORT RAPID DESTABILIZATION OF THE ATMOSPHERE TONIGHT OVER MUCH OF SOUTHWEST KANSAS EAST OF THE DRYLINE AND ADVANCING MID LEVEL COLD FRONT. THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER 8 PM AND THERE WILL BE AN INCREASED TORNADO THREAT THROUGH THE NIGHT AS VERY STRONG LOW LEVEL WIND SHEAR WILL DEVELOP AHEAD OF THE DEEP SURFACE LOW. THE GREATEST THREAT FOR TORNADOES AND LARGE HAIL WILL BE MAINLY SOUTH EAST OF A LINE FROM DODGE CITY TO JETMORE TO LACROSSE. DAMAGING STRAIGHT LINE WINDS WILL ALSO LIKELY ACCOMPANY THE STRONGEST STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A BLIZZARD WARNING IS IN EFFECT FOR WEST CENTRAL KANSAS ALONG AND NORTHWEST OF A LINE EXTENDING FROM ULYSSES TO KALVESTA TO LACROSSE. DANGEROUS WINTER CONDITIONS ARE EXPECTED DURING THE DAY WITH 30-50 MPH WINDS ALONG WITH OCCASIONALLY HIGHER GUSTS. TWO TO FOUR INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS. SOUTHEAST OF THE BLIZZARD WARNING A HIGH WIND WARNING IS IN EFFECT. AS THE SURFACE LOW DEVELOPS EASTWARD INTO CENTRAL KANSAS...30 TO 50 MPH NORTHWEST WINDS WILL SPREAD SOUTHEAST OVER SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS. LIGHT SNOW WILL BE POSSIBLE HOWEVER THE MAGNITUDE OF SNOW IN THE AFTERNOON AND EARLY EVENING IS NOT EXPECTED TO BE SUFFICIENT ENOUGH TO SUPPORT BLIZZARD CONDITIONS. STAY TUNED TO THE LATEST FORECAST PRODUCTS CONCERNING THIS DANGEROUS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED FOR REAL-TIME REPORTS BEGINNING EARLY THIS EVENING MAINLY EAST OF A LIBERAL TO DIGHTON LINE. ON SATURDAY LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT DANGEROUS WINTER CONDITIONS OVER THEIR AREAS...PRIMARILY IN THE LOCATIONS IN THE BLIZZARD WARNING. UMSCHEID
In the hours before
Local storm report, Feb 23, 8:49 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
849 PM CST FRI FEB 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL LIBERAL 37.04N 100.94W
02/23/2007 E0.75 INCH SEWARD KS LAW ENFORCEMENT
&&
01Local storm report, Feb 23, 9:05 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
905 PM CST FRI FEB 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 3 SW KISMET 37.17N 100.74W
02/23/2007 E1.00 INCH SEWARD KS EMERGENCY MNGR
0830 PM HAIL LIBERAL 37.04N 100.94W
02/23/2007 E0.88 INCH SEWARD KS TRAINED SPOTTER
&&
MSCOTTLocal storm report, Feb 23, 9:20 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
920 PM CST FRI FEB 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL LIBERAL 37.04N 100.94W
02/23/2007 E0.75 INCH SEWARD KS EMERGENCY MNGR
0918 PM HAIL 5 S PLAINS CITY 37.19N 100.59W
02/23/2007 E1.00 INCH MEADE KS TRAINED SPOTTER
&&
01The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Dodge City, (KDDC), 00:00Z
3.9 hours before the tornado, 54 km from the path. February 24, 2007.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -56 J/kg
- Surface CAPE
- 1044 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.4
- 0-3 km lapse rate
- 7.6 K/km
Dodge City, (KDDC), 12:00Z
8.1 hours after it, 54 km from the path. February 24, 2007.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -182 J/kg
- Surface CAPE
- 740 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 6.8 K/km
The surface observations
Dodge City (DDC), 50 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 02:01 UTC | 57.2 | 51.8 | 150° 25 kt | 35 | 998.6 | |
| 02:52 UTC | 56 | 52 | 170° 24 kt | 30 | 997.6 | VCTS |
| 03:05 UTC | 55.4 | 51.8 | 170° 32 kt | 44 | 998.6 | +TSRA BR |
| 03:13 UTC | 57.2 | 51.8 | 150° 37 kt | 44 | 998.6 | -TSRA |
| 03:44 UTC | 60.8 | 55.4 | 140° 11 kt | 1014.2 | VCTS | |
| 03:52 UTC | 53 | 48 | 170° 17 kt | 24 | 998.6 | +TSRA |
| 04:02 UTC | 60.8 | 57.2 | 140° 10 kt | 1014.6 | ||
| 04:24 UTC | 60.8 | 57.2 | 140° 12 kt | 1014.6 | ||
| 04:52 UTC | 51 | 45 | 120° 12 kt | 21 | 997 | -TSRA |
| 05:01 UTC | 53.6 | 48.2 | 190° 10 kt | 23 | 997.3 | TSRA BR |
| 05:30 UTC | 55.4 | 53.6 | 170° 21 kt | 26 | 995.9 | |
| 05:43 UTC | 55.4 | 53.6 | 180° 18 kt | 25 | 995.6 | |
| 05:52 UTC | 56 | 53 | 180° 18 kt | 23 | 995.3 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dodge City radar (KDDC), 49 km away, was scanning. The volume nearest the touchdown began at 03:55 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:00 UTC | HAIL 1 | 3 Sw Kismet | Seward, KS | |
| 03:18 UTC | HAIL 1 | 5 S Plains City | Meade, KS | |
| 03:55 UTC | HAIL 0.75 | 5 Nnw Copeland | Haskell, KS | |
| 03:56 UTC | TORNADO | 8 W Fowler | Meade, KS | TORNADO TRAVELED ABOUT 2.5 MILES BEFORE DISSIPATING AT 1006 PM 7.5 MILES NORTHWEST OF FOWLER. DAMAGED SOME TREES. |
| 04:11 UTC | HAIL 0.75 | 7 Ne Copeland | Gray, KS | |
| 04:11 UTC | TORNADO | 7 Nw Fowler | Meade, KS | TORNADO TRAVELED AT TOTAL OF 17 MILES DISSIPATING AT 1040 PM 7 MILES SOUTHWEST OF DODGE CITY POST OFFICE. PRODUCED EF1 DAMAGE TO PIVOT IRRIGAATION SPRINKLERS, TREES AND SOME OUTBUILDINGS. ALSO MOVED A 3000 GALLON TANK AP |
| 04:18 UTC | TORNADO | 7 Nw Fowler | Gray, KS | |
| 04:22 UTC | TORNADO | 6 S Ensign | Gray, KS | RELAYED FROM MEDIA. CHASER REPORTED TORNADO ON GROUND FOR ABOUT 5 MINUTES. AT 1022 PM IT WAS STARTING TO LIFT. |
| 04:27 UTC | TORNADO | 11 Sw Dodge City | Ford, KS | 3000 GAL FUEL TANK BLOWN OVER 1/2-MILE FROM ORIGIN, WOOD ROOF OFF CATTLE BUILDING WITH 2/4S THROWN IN EVERY DIRECTION, SEVERAL TREES TOPPED OFF, AND 4 TO 5 TELEPHONE POLES SNAPPED OFF NEAR 102 RD AND TILLMAN RD. TIME EST |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of February 23, 2007
2 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| February 23 | 6:10 PM CST | EF0 | Gray, TX | 0.1 | 25 | |||
| February 23 | 10:11 PM CST | EF1 | Meade, KS | 18.4 | 100 | $275,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.